It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-02-2005, 09:06 PM   #1
Member
(female)
 
Join Date: Jul 2004
Posts: 85
las7715 HB User
Is your BP lower after exercising?

I notice after a good work out (3-4mi run) or exercising for about an hour, my BP readings are significantly lower. I came home from work stressed out today and it was 154/92 and after working out it was 114/70. So I was wondering if anyone else had this occur? If I could only exercise everyday I might not need meds! Problem is, the #@$! Atenolol makes me too tired and unmotivated to run everyday.

 
Sponsors Lightbulb
   
Old 06-03-2005, 07:10 AM   #2
Veteran
(male)
 
Join Date: Feb 2005
Posts: 379
pal7778 HB User
Re: Is your BP lower after exercising?

yes, it's lower after exercise, but the sharp drop that almost everyone experiences is temporary. so exercise is not usually a quick fix, although getting in better shape can cause a slower, long-term drop of your average bp.

 
Sponsors Lightbulb
   
Old 06-03-2005, 07:27 AM   #3
Inactive
(male)
 
Join Date: May 2005
Location: TX
Posts: 430
jv109 HB User
Re: Is your BP lower after exercising?

Quote:
Originally Posted by las7715
I notice after a good work out (3-4mi run) or exercising for about an hour, my BP readings are significantly lower. I came home from work stressed out today and it was 154/92 and after working out it was 114/70. So I was wondering if anyone else had this occur? If I could only exercise everyday I might not need meds! Problem is, the #@$! Atenolol makes me too tired and unmotivated to run everyday.
Been there!!! I've been running for the past 3 years but have been on bp meds even longer! I recently switched from Atenolol to Lisinopril and now to Cozaar. I know what you mean about the Atenolol and exercise! Talk to your doctor about switching from a Beta Blocker (Atenolol) to an ACE Inhibitor (Lisinopril) or ARB (Cozaar). I can tell the difference now that I'm off the Atenolol!

Now, in my case when I was switched from Atenolol to Lisinopril, I developed a cough!! So bad that one night I hardly got any sleep at all!!! The coughing is a known side effect. I am now on Cozaar. The coughing went away after a few days. Now (on the Cozaar), I seem to have just a slight cough mainly in the evenings, or I may just be paranoid!!!

But I am enjoying not being on the Atenolol! If you are into fitness, talk to your doctor about switching drugs or better yet, see if diet/exercise alone might do the trick!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
lower back pain,miserable bullun Back Problems 16 03-06-2011 05:00 PM
I have been trying to lower my blood pressure. TNF High & Low Blood Pressure 7 01-28-2010 10:22 PM
How much should I lower my salt intake? Dark Stranger High & Low Blood Pressure 4 11-11-2008 11:07 PM
BF is 21.7%---Goal to lower to about 10% mjmanus2006 Exercise & Fitness 4 06-19-2007 11:50 AM
Lower Back problems cause neck pain ? shawley Back Problems 18 03-22-2007 07:00 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:29 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!